Nagoya Mathematical Journal

Enriques surfaces covered by Jacobian Kummer surfaces

Hisanori Ohashi

Full-text: Open access


This paper classifies Enriques surfaces whose K3-cover is a fixed Picard-general Jacobian Kummer surface. There are exactly 31 such surfaces. We describe the free involutions which give these Enriques surfaces explicitly. As a biproduct, we show that $\operatorname{Aut}(X)$ is generated by elements of order 2, which is an improvement of the theorem of S. Kondo.

Article information

Nagoya Math. J., Volume 195 (2009), 165-186.

First available in Project Euclid: 14 September 2009

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14J28: $K3$ surfaces and Enriques surfaces


Ohashi, Hisanori. Enriques surfaces covered by Jacobian Kummer surfaces. Nagoya Math. J. 195 (2009), 165--186.

Export citation


  • W. Barth and C. Peters, Automorphisms of Enriques surfaces, Invent. math., 73 (1983), 383--411.
  • N. Bourbaki, Éléments de Mathématique. Groupes et Algèbres de Lie, Chap. IV, V et VI.
  • J. H. Conway and N. J. A. Sloane, Sphere packings, lattices and groups, 3rd ed., Grundlehren der Mathematischen Wissenschaften 290, Springer-Verlag, 1999.
  • I. V. Dolgachev and J. H. Keum, Birational automorphisms of quartic hessian surfaces, Trans. Amer. Math. Soc., 354 (2002), 3031--3057.
  • J. I. Hutchinson, The Hessian of the cubic surface, Bull. Amer. Math. Soc., 5 (1899), 282--292.
  • J. I. Hutchinson, The Hessian of the cubic surface, II, Bull. Amer. Math. Soc., 6 (1899), 328--337.
  • J. I. Hutchinson, On some birational transformations of the Kummer surfaces into itself, Bull. Amer. Math. Soc. (2), 7 (1901), 211--217.
  • F. Klein, Ueber Configurationen, Welche der Kummer'schen Fläche Zugleich Eingeschrieben und Umgeschrieben Sind, Math. Ann., 27 (1886), 106--142.
  • M. R. Gonzalez-Dorrego, $(16, 6)$ configurations and geometry of Kummer surfaces in $\bbP^3$, Mem. Amer. Math. Soc. 107, 1994.
  • J. H. Keum, Every algebraic Kummer surface is the $K3$-cover of an Enriques surface, Nagoya Math. J., 118 (1990), 99--110.
  • J. H. Keum, Automorphisms of Jacobian Kummer surfaces, Compositio Math., 107 (1997), 269--288.
  • S. Kondo, The automorphism group of a generic Jacobian Kummer surface, J. Algebraic Geometry, 7 (1998), 589--609.
  • S. Mukai, Kummer's quartics and numerically reflective involutions of Enriques surfaces, RIMS Preprint, 1633.
  • V. V. Nikulin, An analogue of the Torelli theorem for Kummer surfaces of Jacobians (English translation), Math. USSR Izv., 8 (1974), 21--41.
  • V. V. Nikulin, Integral symmetric bilinear forms and some of their applications (English translation), Math. USSR Izv., 14 (1980), 103--167.
  • H. Ohashi, On the number of Enriques quotients of a $K3$ surface, Publ. Res. Inst. Math. Sci., 43 (2007), 181--200.
  • H. Ohashi, Counting Enriques quotients of a $K3$ surface, RIMS Preprint, 1609.